MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY
Model Number M0062101170
Medical Device Problem Codes Inflation Problem (1310); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a nephromax high pressure nephrostomy balloon catheter was used in the right kidney during a percutaneous nephrolithotomy (pnl) procedure performed on (b)(6) 2022.During the procedure, the balloon would not inflate above 8 atm.The device was then removed, and the procedure was completed with another nephromax high pressure nephrostomy balloon catheter.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of balloon pinhole.
 
Additional Manufacturer Narrative
(b)(4).Investigation result: a visual examination of the returned nephromax balloon was analyzed, and a visual evaluation noted that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Functional evaluation was performed by attaching the device into an encore inflation unit, and it was found that the balloon had a pinhole leak located at the proximal of the distal markerband.A visual and tactile analysis revealed that there were no problems found to the shaft, markerbands and the tip of the device.The reported event of balloon would not inflate was confirmed.It is possible that the interaction between the device and the kidney stone could have affected the device performance and its integrity, leading to the presence of a pinhole in the balloon material.Therefore, the most probable cause of the reported event is adverse event related to patient condition.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
NEPHROMAX
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15769888
Report Number3005099803-2022-06363
Device Sequence Number20460219
Product Code LJE
UDI-Device Identifier08714729012641
UDI-Public08714729012641
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2023
Device Model NumberM0062101170
Device Catalogue Number210-117
Device Lot Number0025229650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2022
Initial Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale
Patient Weight65 KG
Patient RaceWhite